MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 5IN2 USP0 D/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ BI VIO 5IN2 USP0 D/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B409
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on (b)(6) 2025 and barbed suture was used.During an orthopedic procedure, a needle popped off twice.No further information provided.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/6/2025.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: - when did the two needles detach/pull off from the suture thread (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? - please provide lot number.- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/3/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h4, h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
SFX SPI PDS+ BI VIO 5IN2 USP0 D/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23485965
Report Number2210968-2025-12556
Device Sequence Number10329755
Product Code NEW
UDI-Device Identifier10705031464674
UDI-Public10705031464674
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberSXPP2B409
Device Lot NumberUBBJQM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown